Cutaneous Autoimmune Phenomena of the Anti-TNFa Biosimilars. Casebased Review

Author(s): Eleftherios Pelechas, Alexandra Papoudou-Bai, Paraskevi V. Voulgari, Alexandros A. Drosos*

Journal Name: Current Rheumatology Reviews

Volume 17 , Issue 2 , 2021


Become EABM
Become Reviewer
Call for Editor

Graphical Abstract:


Abstract:

Background: Psoriasis (Pso) is a common chronic inflammatory disease affecting the skin, both sexes, and all ages. It can be associated with other chronic inflammatory musculoskeletal disorders and certain drugs, including tumor necrosis factor α (TNFα) antagonists.

Case Presentation: A 64-year-old man with seronegative rheumatoid arthritis (RA) refractory to leflunomide and prednisone was treated with SB-4 (Benepali), an etanercept biosimilar 50mg/week subcutaneously. He responded well to the treatment, but a year later, he developed erythematous skin eruptions affecting mainly in the palms of both hands. Skin biopsy showed a picture compatible with Pso. SB-4 was discontinued, and the skin lesions disappeared with the addition of topical steroid therapy. This is the only case of psoriatic skin lesions associated with SB-4 treatment.

Conclusion: Thus, we review and discuss the relevant literature of Pso cases related to SB-4 and other anti-TNFα biosimilars. Rheumatologists dealing with patients on anti-TNFα biosimilars should be aware of and recognize these complications.

Keywords: RA, TNF inhibitors, autoimmune phenomena, psoriatic skin lesions, SB-4, TNFα.

Rights & PermissionsPrintExport Cite as

Article Details

VOLUME: 17
ISSUE: 2
Year: 2021
Published on: 19 May, 2021
Page: [267 - 270]
Pages: 4
DOI: 10.2174/1573397116666201119151349
Price: $65

Article Metrics

PDF: 18